MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE
Model Number 04.211.016
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 04.211.016s.Lot # 9l06702.(b)(4).Expiration date: 01.Feb.2032.(b)(4).Non-sterile part # 04.211.016.Non-sterile lot # 624p912.(b)(4).Release to warehouse date: 21.Jan.2022.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Additional procode: hrs.Initial reporter is a synthes employee.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation with the va locking screws in question for the olecranon fracture.When the va locking screw was inserted into the most proximal hole, the screw would not tighten and idled.Therefore, a new screw was used.However, this new screw would not tighten and idled as well.The surgeon determined that sufficient locking screws have been inserted in other holes.The surgeon considered postoperative back-out and decided to remove the screws in question.The cause of the event is unknown.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for a 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 16mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 04.211.016s, lot # 9l06702, manufacturing site: werk selzach, release to warehouse date: 11.Feb.2022, expiration date: 01.Feb.2032, supplier: früh verpackungstechnik ag.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.211.016, non-sterile lot # 624p912.Manufacturing site: werk selzach, supplier : synthes usa hq, inc, release to warehouse date: 21.Jan.2022.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the va lockscr ø2.7 head 2.4 self-tap l16 ta was found to be stripped from the threads from the head.Variable angle lcp® elbow system surgical technique dsus/trm/1016/1130 rev c was reviewed and following relevant statement was found: precaution: do not engage the screw head with the plate hole while inserting with power.Screw engagement and final locking must be done manually with the 1.2 nm torque limiting attachment.While no root cause can be determined for the reported issue, the stripped condition of the screw threads was consistent with a random component failure that may have been caused by exposure to unintended forces during implantation process, it is probable that the device was not implanted as intended or mated with devices that are not within the instructions for use.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed, functionality cannot be assessed as the nature of the screw is related to the bone.However, locking issues can be attributed to the stripping condition of the threads.The complaint condition was not replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va lockscr ø2.7 head 2.4 self-tap l16 ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: 02_211_008 rev.C (current and manufactured).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16094690
Report Number8030965-2023-00103
Device Sequence Number20472745
Product Code HWC
UDI-Device Identifier10886982119001
UDI-Public(01)10886982119001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.211.016
Device Catalogue Number04.211.016S
Device Lot Number9L06702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L16 TA.
Patient SexUnknown